Harvard-2017: Cosmology with CMB-S4

From CMB-S4 wiki
Revision as of 19:35, 19 August 2017 by Cora (Talk | contribs) (Thursday, 24 August)

Jump to: navigation, search

Welcome to the wiki for the CMB-S4 Collaboration workshop at Harvard, August 24-25, 2017.

Official Workshop Website: Registration, Participants, Hotels, Logistics.

Workshop overview

CMB-S4@Harvard continues a successful series of workshops bringing together the CMB experimental and theoretical community to plan a coordinated, stage-4 ground-based CMB experiment.

Topics of this workshop may include

  • Science case updates and discussion of a possible second edition of the science book
  • Review of the CMB-S4 technology book
  • Progress on sky models, simulations, data quality validation
  • Other inputs for the fall report of the CMB-S4 Concept Definition Team
  • Definition of the CMB-S4 collaboration model.

The program for the two days of the main workshop will be developed below. Meetings of the CMB-S4 CDT will continue over the weekend (Aug 26-27).

About this wiki

As for previous workshops, we will use this wiki to organize the sessions and to capture the input from the sessions, and develop next steps. Initial page stubs will be provided for each break-out session. The wiki will be used during the break-out sessions, and also for the plenary session. Participants are encouraged to edit the wiki directly, including uploading plots or a few slides.

Hints for formatting this wiki can be found here: https://www.mediawiki.org/wiki/Help:Formatting

Thursday, 24 August

8:00 AM Light Breakfast, Coffee

Plenary

9:00 AM Kickoff -- welcome, logistics, workshop goals, context (20 min)

9:20 AM S4 Overview + Community Vision as expressed so far: Science Book, (Technology Book?) (20 min)

9:40 AM CDT overview & schedule & cost status update (10 + 5 min)

S4 Vision and CDT Synchronization

9:55 AM Overview -- charge & status of deliverables (10+10 min)

10:15 AM Key Science, Parameter Targets (10 + 10 min)

BREAK (30 min)

10:45 AM High-Ell Science overview (20 + 15 min)

11:20 AM Surveys (10+10 min)

11:40 AM Open Discussion

12:00 PM LUNCH (90 min)

Plenary S4 Vision and CDT Synchronization, cont.

1:30 PM Strawman Instrument Design(s) (emphasizing trades), 10 + 20 min)

2:00 PM

R&D (5+15 min)

2:20 PM

Action items from session

3:00 PM BREAK (30 min)

Elements of the S4 Collaboration (2h, maybe 45 + 5*15?)

3:30 PM Collaboration Elements by Example

4:00 PM Governance structures [charge to moderator: find 2-3 examples to display as kickoff]

4:25 PM Membership policy + mentoring [charge to moderator: find 2-3 examples to display as kickoff]

4:50 PM Publication + talks policy [charge to moderator: find 2-3 examples to display as kickoff]

5:15 PM wrap up interim planning and charge to next day parallels

Plenary Poster session

5:30 PM Lightning talks

6:00 PM Posters + drinks and light food in reception area

Friday, 25 August

8:00 AM Light Breakfast, Coffee

8:30 AM Parallel sessions I: Collaboration WGs (40m)

C1: governance structures?

C2: membership policy?

C3: publication policy?

9:20 AM Parallel sessions II: Science updates for Decadal (40m)

S1: high-ell

S2: E-mode cosmology: open questions after Planck, H0 and other tensions, reionization...?

S3: relation to space and balloons

10:00 AM BREAK (30m)

10:30 AM Parallel sessions III: Instrument and Analysis WGs (40m)

T1: technology book (next steps for second edition)

T2: Sim WG: systematics & noise realism in S4 simulations--approach and prioritization

T3: Sim WG: sky modeling, component separation and lensing reconstruction

T4: non-r forecasting and sims (Neff, feedback parameters, clusters)

Plenary

11:20 AM Parallel I conveners quick summaries (3x10m=30m)

12:00 PM LUNCH (60m)


Plenary

1:00 PM Reports from parallels III (3x10m = 30m)


1:30 PM Science Case & Preparing for the Decadal Review

Mechanics of decadal review process and timeline (5 + 5 minutes)

Reports from parallels II here w/ emphasis on synergies (3x10=30 minutes)

Organizing outreach (White papers, conferences, ...)


3:00 PM BREAK (20m)


Plenary Concluding Session

3:30 PM Panel discussion: goals for the next S4 workshop